Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 129, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 7, 2002, 6:31 PM CDT for Antelope County, Nebraska. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2002, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 7, 2002, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Antelope County, NE
The radar
The Omaha radar (KOAX), 182 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:44 PM CDT | Hail 0.75 | Clearwater, NE | |
| Jun 7, 6:44 PM CDT | Hail 0.75 | Royal, NE | |
| Jun 7, 6:44 PM CDT | Thunderstorm Wind 50 E | Clearwater, NE | Thunderstorm wind gusts of close to 60 mph were estimated by law enforcement officials in Clearwater. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 072331 SVROMA NEC003-080000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 629 PM CDT FRI JUN 7 2002 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANTELOPE COUNTY IN NORTHEAST NEBRASKA * UNTIL 700 PM CDT * AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES SOUTH OF BRUNSWICK...OR ABOUT 34 MILES NORTHWEST OF NORFOLK...MOVING NORTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF NELIGH...ALSO MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED... BRUNSWICK...ROYAL...ORCHARD AND CLEARWATER THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO QUARTER SIZE AND WINDS TO 60 MPH. LARGE HAIL IS LIKELY WITH THESE STORMS. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4243 9830 4209 9829 4212 9784 4244 9786 MEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:30 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 7, 3:30 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT FRI JUN 7 2002 FORECAST CHALLENGES...CONVECTION TONIGHT AND POTENTIAL FOR HVY RAIN...TEMPS. SYNOPSIS...LATEST SUBJECTIVE SURFACE ANALYSIS SHOWED THE BOUNDARY BTWN ANW AND ONL WITH A LO CNTR IN SE SD. SFC TEMPERATURES WERE IN THE UPR 80S TO LOWER 90S. SFC DEWPOINTS AT YKN/OKF/OLU WERE IN THE LOWER 60S. IR STLT SHOWED AN ENHANCED AREA OF CLDS IN WRN NEB AND HAVE WATCHED THIS FEATURE PUSH INTO NCNTRL NEB AND SD. 88-D MOSAIC HAS A BAND OF -SHRA AND EMBEDDED -TSRA ALONG THE FNT FORECAST...SHORT RANGES MODELS CONTINUE TREND OF THE CLOSED LOW OFF THE WA COAST DROPPING INTO THE PACIFIC NW SAT AM AND THE GRT BASIN AREA SUN...PUMPING UP THE RIDGE OVR THE MISSISSIPPI AND OHIO VALLEYS. A COMPARISON OF THE SFC PATTERNS HAVE THE SFC FNT SLIPPING FURTHER INTO NE NEB BEFORE LIFTING N INTO SD. THIS FNT IS FCST TO RMN TO THE N OF THE FCST AREA KEEPING THE CWFA IN THE HOT AIR UNTIL ITS PASSAGE. TONIGHT MUCH OF THE FCST AREA IS UNDER THE SLIGHT RISK. BELIEVE BEST RISK FOR SVR TO BE IN NE NEB. AS THIS IS WHERE THE BEST CONVERGENCE...UVV...UPR LVL JET SUPPORT...AND INSTABILITY IS. CORFIDI VECTORS INITIALLY HAVE STORMS LIFTING NE...THEN AFT 06Z SE. DUE TO THE SLOW MOVEMENT OF THE STORMS...THE REDEVELOPMENT AND REPEATED PASSAGE OF STORMS...AND HIGH PWS WILL HAVE TO MONITOR FOR HEAVY RAIN. PER COORD WITH FSD...THEY HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH WHICH MAY COME TO YKN. FFG FOR OUR NRN COUNTIES ARE IN THE 2-3 INCH RANGE AND IT HAS BEEN VERY DRY IN THAT PORTION OF THE STATE...WITH THE EXCEPTION OF SOME LOCALIZED RAINS THIS PAST WEEK. WITH THIS IN MIND...HAVE NOT GONE WITH A WATCH AS BELIEVE THE BETTER RISK WILL BE A LITTLE FARTHER N. EXPECT SOME OF THESE STORMS TO PRODUCE HEAVY RAIN AND HAVE INDICATED THIS IN THE ZONES. HAVE SOME RISK OF TSRA FARTHER S AS THEY WILL TURN SE...BEST CONVERGENCE AND MOISTURE AXIS IN SD THOUGH. LOWS TON IN THE 60S. FOR SAT/SUN...HOT TEMPS TO REMAIN OF THE FCST AREA AND HIGHER DEWPOINTS TO FIND THEIR WAY N WITH WINDY CONDITION EACH DAY. WILL CONTINUE TO GO ABOVE GUID ON TEMPS. RECORDS 100 TO 102.HAVE INCLUDED A SLIGHT RISK OF -TSRA SE SUN AFT AND SUN NIGHT. IN LATER PERIODS...THE CLOSED UPR LOW LIFTS OUT ACRS MT/WY MON...AND INTO SCNTRL CANADA TUE AND WED. THE LONGER RANGE MODELS CONTINUE TO SLOW DOWN THE PASSAGE OF THE SFC FNT AND PROGRESSION OF THE UPR LOW. DUE TO THE INTENSITY OF THIS STORM SYSTEM MON/TUE WILL HAVE TO KEEP UP WITH POTENTIAL FOR SVR. BEYOND THIS PD..MAINLY DRY AND COOLER TEMPS. .OMA...NONE. ZAPOTOCNY
In the hours before
Local storm report, Jun 7, 4:25 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
425 PM CDT FRI JUN 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 2 E VERDEL NE .75 INCH HAIL
06/07/02 KNOX REPORTED BY PUBLIC.Special weather statement, Jun 7, 5:10 PM CDT, 1 hour 21 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT FRI JUN 7 2002 STORM SPOTTERS WILL BE NEEDED IN NORTHEAST NEBRASKA THIS EVENING AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 11 PM CDT. SPOTTERS MAY BE NEEDED AS FAR SOUTH AS DAVID CITY AND THE OMAHA AREA LATER TONIGHT. A COLD FRONT EXTENDING FRONT CENTRAL NEBRASKA INTO FAR SOUTHEAST SOUTH DAKOTA WILL ACT AS A TRIGGER FOR THUNDERSTORMS. MOISTURE AND LOW LEVEL CONVERGENCE ARE CONCENTRATED NEAR THE FRONT... WHICH WILL INCREASE INSTABILITY NEARBY. SOME OF THE STORMS MAY CONTAIN STRONG WINDS OR LARGE HAIL. THE FRONT IS FORECAST TO MOVE SOUTH DURING THE EVENING HOURS... BUT BEGIN TO MOVE BACK NORTH AS A WARM FRONT LATE TONIGHT. THERE IS A CHANCE THAT THE FRONT WILL MOVE AS FAR SOUTH AS EAST CENTRAL NEBRASKA BEFORE RETURNING NORTH. HEAVY RAIN IS ALSO POSSIBLE IN NORTHEAST NEBRASKA...SINCE THUNDERSTORMS ARE LIKELY TO BE CROSSING THE AREA FOR MUCH OF THE NIGHT. LOCALIZED FLOODING IS POSSIBLE. FOR THE REST OF THE WEEKEND...THE FRONT IS EXPECTED TO MOVE NORTH INTO THE DAKOTAS. THIS WILL REDUCE THE THREAT OF ANY THUNDERSTORMS OR SEVERE WEATHER IN EASTERN NEBRASKA AND SOUTHWEST IOWA. NEBRASKA THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:15 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 45 min |
| Jun 6, 7:57 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Pierce | 63 min |
| Jun 6, 9:02 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 43 min |
| Jun 6, 9:47 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 28 min |
| Jun 7, 4:10 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 35 min |
| Jun 7, 6:01 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.